High Wind, Eddy County Plains
- When
- December 22, 11:52 PM MST
- Where
- Eddy County Plains forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
An upper level storm system moved across the northern tier of states. Winds in the Guadalupe Mountains increased and briefly became strong as the trough moved across the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level storm system moved across the northern tier of states. Winds in the Guadalupe Mountains increased and briefly became strong as the trough moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 22, 9:33 PM MST, 2 hours 19 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1033 PM CST Tue Dec 22 2020
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
West winds continue wax/wane at CNM and we expect that will the
case thru the night and have kept winds near 15kts sustained
there. Elsewhere winds are mostly below 10kts, but increase
rapidly thru the 1st two thousand ft AGL and we have included
LLWS at HOB thru the night. Winds will turn nw between 12Z-15Z at
most sites, except 18Z FST and remain sustained 15-20kts thru the
day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 39 60 20 55 / 0 0 0 0
Carlsbad 36 59 15 54 / 0 0 0 0
Dryden 41 75 26 59 / 0 0 0 0
Fort Stockton 42 67 23 56 / 0 0 0 0
Guadalupe Pass 37 55 21 46 / 0 0 0 0
Hobbs 33 55 16 53 / 0 0 0 0
Marfa 30 62 11 51 / 0 0 0 0
Midland Intl Airport 39 61 20 55 / 0 0 0 0
Odessa 39 61 20 54 / 0 0 0 0
Wink 34 63 17 55 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 7 AM MST Wednesday for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 7 AM MST Wednesday for Guadalupe
Mountains Above 7000 Feet.
&&Hazardous Weather Outlook National Weather Service Midland/Odessa TX 117 PM CST Tue Dec 22 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 117 PM CST Tue Dec 22 2020 /1217 PM MST Tue Dec 22 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight High Wind Warning is in effect late this afternoon through the overnight hours in the higher elevations of the Guadalupe mountains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2020Every state in 2020This day in weather historyWarnings in New Mexico, December 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 935685.